MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Model Number 23-07-50
Medical Device Problem Codes Over-Sensing (1438); Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the bubble sensor detector.The incident occurred in dortmund, germany.The sensor was replaced by a livanova field service representative.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a bubble sensor detector could not be activated reliably, sometimes not at all.The issue occurred during maintenance activity.It cannot be excluded that bubble sensor did not detect air bubble.There was no patient involvement.
 
Additional Manufacturer Narrative
The unit was installed since 2022 and the analysis of the complaints database did not reveal further events related to this bubble sensor.Livanova field service technician replaced the sensor with a new one.From follow up with technician, it emerged that the reason for changing the bubble sensor was that the gel pillows were flat.The issue is a known failure that is related to silicone oil diffusion through cushions causing false alarms and is caused by a design problem.The risk of failure has been determined as acceptable.There is no information that can be provided to decrease risk beyond what is currently in the ifu to perform an operational check during priming prior to the use in the procedure and how to appropriately respond to an alarm.Event has been reassessed as not reportable since in case of bubble sensor triggering false bubble alarms, the pump is stopped by the bubble alarm even if no air is present in the monitored line.In such situations, the alarm can always be cleared/overridden by user, once the line is verified to be free of air, and the perfusion can be easily restarted.Thus, it is unlikely that a false bubble alarm will result in serious injury.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
BUBBLE SENSOR DETECTOR
Common Device Name
MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key17912433
Report Number9611109-2023-00517
Device Sequence Number20684091
Product Code KRL
UDI-Device Identifier04033817900597
UDI-Public(01)04033817900597(11)220323
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K955152
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-07-50
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown